MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON BD¿ SPINAL ANESTHESIA TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 405699
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the marcaine in the bd spinal anesthesia tray was not effective.The doctor said the marcaine did not work on the patient and the patient felt the entire surgery.He is trying again to see if it was just that one time or multiple in the lot.Observed during use.Medical intervention required.Change in treatment plan, doctor (b)(6) provided local anesthetic, iv morphine and propofol.
 
Additional Manufacturer Narrative
Investigation summary: no samples were received for evaluation.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.Likewise, the complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis (qda) process if an adverse trend is identified.A device history review could not be completed as no lot number was provided.Investigation conclusion: without a sample, an absolute root cause for this incident cannot be determined as bd was not able to duplicate or confirm the customer¿s indicated failure mode.

Brand Name
BD¿ SPINAL ANESTHESIA TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key7437122
Report Number2243072-2018-00186
Device Sequence Number10846012
Product Code CAZ
UDI-Device Identifier00382904056995
UDI-Public00382904056995
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number405699
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;